| Model Number |
SD480.110 |
| Medical Device Problem Code |
Inadequacy of Device Shape and/or Size (1583)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
06/20/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient weight is unknown.Device was not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is representative for materialise (another medical device manufacturer) (b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that multiple patient specific implants malfunctioned.The surgery was performed on (b)(6) 2018.The procedure was performed to correct hemifacial microsomia of the patient.There was nothing wrong with the device but the case was very complicated and the device did not line up with the surgeon's preference.There was no defect in the device.Both plates need to be shorter as they extended too far toward the angle and the body; the plates were too thick.These plates ultimately were not implanted.There was no delay in the procedure and the patient outcome was fine.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H4: date of manufacture h3, h4, h6: dhr review was completed part number: sd480.110 lot number: h672629 part mfg date: 19-jun-2018 part exp.Date: n/a manufacturing location: elmira, new york dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of ti patient specific plate mandible/angle/2.0mm thick plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the device was not returned.The investigation was performed by product development (pd).An investigation into the device design to determine if it may have contributed or caused the event was conducted.Pspm plates (patient specific plate for mandible) are customized devices intended to repair/reconstruct mandible defects.Each pspm is custom contoured for an individual patient.The plate is designed and manufactured using proprietary software to produce a mandible plate which conforms the specific defect/reconstruction, patient anatomy and surgical request.Patient ct image files are provided to depuy synthes¿ planning partner (materialise) by the requesting surgeon and imported into a segmentation system to distinguish the bony elements of the mandible from soft tissue.Materialise, in consultation with the patient¿s surgeon, simulates resection and or reconstruction of the patient¿s mandible using materialise¿s proprietary software.The output of the surgical planning session is a digital file (.Stl) of the planned reconstruction suitable for import into the pspm design software (synopsis).Once the pspm plate is designed and manufacturability verified; the surgeon is provided a combined case report for approval.The report contains the reconstruction planned by the materialise team along with images of the plate(s) showing how the implant(s) fit the planned reconstruction prior to release for manufacture, the pspm design is reviewed for compliance to defined design and fit specifications along with confirmation of surgeon approval.Review of the case file for this case showed that the implants were reviewed and approved by the product designer, an independent reviewer and the requesting surgeon according to the relevant work instructions for pspm design and production.Review of the device dhr also showed that the implant was inspected and passed the required checks necessary for shipment to the customer on (b)(6) 2018 surgeon submitted an event to the depuysynthes complaint handling unit (chu).The event description indicated that that the surgeon revised the plan for his patient during the surgery and as a result the plates did not match the newly revised reconstruction.The event goes on to describe that the plates ultimately were not used in the procedure.The procedure was completed, and the patient was reported as ¿doing fine¿ the pspm implants investigated as part of this complaint passed all design and manufacturing quality checks as proscribed by the relevant work instructions for pspm design and manufacturing.The investigation revealed that the pspm was contoured according to the resection boundaries specified by the requestor and the plate matched the contour of the plan.The event description indicates that the surgical plan was changed on the fly during the surgery and as such the plates did not match the modified reconstruction.Additional follow-up with materialise should be conducted to determine if the resection guides contributed to the event.The investigation for the pspc plate will be dispositioned as unconfirmed.Conclusion: the complaint was not confirmed during investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.